Alert archive / Arkansas / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this areal flood warning at Jun 8, 2021, 11:00 AM CDT for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 11:00 AM CDT (16:00 UTC)
- Expired
- Jun 8, 2021, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:02 PM CDT | FLASH FLOOD | 3 S Millerton, OK | ROAD FROM LITTLE RIVER TO GOLDEN GLOVER ROAD NORTH OF GARVIN IS MOSTLY UNDERWATER. THE ROAD BED IS STILL INTACT AND IS PASSABLE, WATER IS SWIFT. |
| Jun 8, 1:02 PM CDT | FLASH FLOOD | 3 S Rufe, OK | TIDMORE ROAD.. N. OF VALLIANT WASHED OUT AT CULVERT AND BLOCKED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
353
WGUS44 KSHV 081600
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
1100 AM CDT Tue Jun 8 2021
ARC133-OKC089-082200-
/O.NEW.KSHV.FA.W.0002.210608T1600Z-210608T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier AR-McCurtain OK-
1100 AM CDT Tue Jun 8 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for...
Northwestern Sevier County in southwestern Arkansas...
McCurtain County in southeastern Oklahoma...
* Until 500 PM CDT.
* At 1100 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms coming to an end across the area. Flooding is
ongoing in the warned area. Between 4 and 9 inches of rain have
fallen.
Some locations that will experience flooding include...
De Queen, Idabel, Broken Bow, Gillham, Wright City, Valliant,
Millerton, Haworth, Garvin, Hochatown, Oak Hill, Glover, Holly
Creek, Sherwood, Mount Herman, Golden, Eagletown, Bethel,
Goodwater and West Line.
Residual flooding form early heavy rain will continue into the early
afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3386 9505 3390 9506 3390 9508 3388 9508
3389 9510 3392 9508 3390 9512 3393 9512
3394 9516 3424 9515 3424 9505 3451 9505
3451 9446 3419 9447 3419 9431 3397 9430
3394 9448 3375 9448 3385 9497 3386 9497
$$
041 follow-up statement
263
WGUS84 KSHV 081939
FLSSHV
Flood Statement
National Weather Service Shreveport LA
239 PM CDT Tue Jun 8 2021
ARC133-OKC089-082200-
/O.CON.KSHV.FA.W.0002.000000T0000Z-210608T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier AR-McCurtain OK-
239 PM CDT Tue Jun 8 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR
NORTHWESTERN SEVIER AND MCCURTAIN COUNTIES...
At 239 PM CDT, Doppler radar indicated slow moving thunderstorms
with very heavy rainfall across the warned area. Between 4 and 9
inches of rain fell earlier today with residual flooding ongoing.
Some locations that will experience flooding include...
De Queen, Idabel, Broken Bow, Gillham, Wright City, Valliant,
Millerton, Haworth, Garvin, Hochatown, Oak Hill, Glover, Holly
Creek, Sherwood, Mount Herman, Golden, Eagletown, Bethel,
Goodwater and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3386 9505 3390 9506 3390 9508 3388 9508
3389 9510 3392 9508 3390 9512 3393 9512
3394 9516 3424 9515 3424 9505 3451 9505
3451 9446 3419 9447 3419 9431 3397 9430
3394 9448 3375 9448 3385 9497 3386 9497
$$
04What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 9:39 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 8, 9:39 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021
.UPDATE...
Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.
Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.
Did not make any changes to the present Flash Flood Watch.
Update already sent...13.
&&
.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/
AVIATION...
Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.
/12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 91 74 / 80 20 20 10
MLU 87 72 89 74 / 60 30 50 20
DEQ 81 71 88 73 / 100 50 20 10
TXK 82 73 89 75 / 100 30 20 10
ELD 83 71 90 72 / 70 40 30 20
TYR 87 72 91 75 / 100 10 10 0
GGG 87 71 91 74 / 100 10 10 0
LFK 90 72 93 74 / 80 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.
TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
108>112.
&&
13/12Hazardous weather outlook, Jun 8, 4:03 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 403 AM CDT Tue Jun 8 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Widespread shower and thunderstorms will continue today. Locally heavy rainfall will be possible with these storms, leading to additional flooding across the region. A Flash Flood Watch remains in effect through 7 PM this evening. In addition to the heavy rain, strong gusty winds will be possible, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 090915- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Widespread rain chances will continue today, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon.
In the hours before
Local storm report, Jun 8, 9:01 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM FLOOD WRIGHT CITY 34.07N 95.00W
06/08/2021 MCCURTAIN OK PUBLIC
HOME FLOODED ON 9TH STREET AND 9TH STREET IS
FLOODED.
&&Local storm report, Jun 8, 9:08 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 1 NNW MILLERTON 33.99N 95.02W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
ROAD FLOODED AND IMPASSABLE, PART WASH OUT.
&&
25Local storm report, Jun 8, 9:28 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM FLASH FLOOD 5 NNE HAWORTH 33.91N 94.61W
06/08/2021 MCCURTAIN OK FIRE DEPT/RESCUE
GOODWATER ROAD FLOODED.
&&
25Special weather statement, Jun 8, 9:59 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021
TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...
At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.
LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
3294 9515 3290 9515 3290 9486 3256 9490
3254 9499 3214 9499 3213 9546 3215 9548
3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546
50Local storm report, Jun 8, 10:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TORNADO 4 WSW REKLAW 31.84N 95.05W
06/08/2021 CHEROKEE TX 911 CALL CENTER
TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.
&&
ASLocal storm report, Jun 8, 10:50 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD 9 NW MOUNT ENTERPRISE 32.00N 94.81W
06/08/2021 RUSK TX EMERGENCY MNGR
WATER RISING AND FLOODING SECTION OF HWY
225, 2 MILES NORTH OF LANEVILLE JUST NORTH
OF CR 4173D.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:47 PM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| Jun 7, 8:47 PM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 5 days |
| Jun 8, 5:13 AM CDT | River Flood Warning | SHV | Little River | 52 hr |
| Jun 8, 5:33 AM CDT | Areal Flood Advisory | SHV | Sevier | 3 hr |
| Jun 8, 7:30 AM CDT | Flash Flood Warning | SHV | Sevier | 4 hr |
| Jun 8, 9:40 AM CDT | Flash Flood Warning | SHV | Howard, Little River, Sevier | 3 hr |
| Jun 8, 11:27 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 48 min |
| Jun 8, 11:48 AM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 2 hr |
| Jun 8, 12:31 PM CDT | Special Weather Statement | SHV | Nevada | 44 min |
| Jun 8, 4:59 PM CDT | Areal Flood Advisory | SHV | Nevada | 2 hr |
| Jun 7, 8:44 PM CDT | River Flood Warning | SHV | McCurtain | 13 hr |
| Jun 8, 3:29 AM CDT | Areal Flood Advisory | SHV | McCurtain | 2 hr |
| Jun 8, 5:48 AM CDT | Flash Flood Warning | SHV | McCurtain | 5 hr |
| Jun 8, 6:09 AM CDT | Special Weather Statement | SHV | McCurtain | 36 min |
| Jun 8, 8:57 AM CDT | Flash Flood Warning | SHV | McCurtain | 2 hr |
| Jun 8, 12:02 PM CDT | River Flood Warning | SHV | McCurtain | 8 hr |
Nearby
Areal Flood Warnings in Arkansas, 2021Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.